Author Topic: Advice for getting off Trazodone?  (Read 3524 times)

[Buddie]

Advice for getting off Trazodone?
« on: October 03, 2011, 09:34:19 pm »
I need  help with this. I am able to sleep most nights on my own now. But last night I didn't take any Trazodone at all and today I'm feeling absolutely horrible. I don't know if it's from the Trazodone because I HAVE stopped it c/t without any problems in the past (at least none that I noticed) but... all I know is I  cannot afford ANY MORE WD SYMPTOMS right now.

So I don't even know if you guys handle Trazodone tapers or where I should go for advice. Please don't say my doctor, I know the man well enough to know that he'll tell me I should have no problem just jumping!

I don't even know where to start with getting off this. I'm a very impatient person by nature and since I know that psych meds are bad for me I feel like I'm poisoning myself every dose I'm taking (even if it's being reduced), and that makes me all depressed and sick-feeling because I'm putting "poison" in my body, etc, it's a viscous cycle! I don't know if I can take months of tapering...  :-\
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #1 on: October 04, 2011, 05:56:29 am »
Typically Trazodone isn't suppose to take months to get off.  I do know of people that either take trazodone or they don't sleep.  You may be able to find something or a combination of things to replace it.  Sleep is very complex, with so many factors affecting it.  Maybe you would find useful info doing some research on sleep. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #2 on: October 04, 2011, 08:26:24 am »
It's always tricky, that balance between getting off a psych med slowly enough that you don't end up hurting yourself, and yet getting off of it as fast as you can since it's poisoning you.

Just be careful.  Never CT a psych med, always taper.  If you're getting a bad reaction, hold for a while or slow down the taper.  Observe your body's reactions.  You're the expert on you.

All these meds interact because all neurotransmitter systems interact in our brains via complex chemical feedback loops.  So the way trazodone affected you before may not be the way it affects you now, if you've gone through a benzo taper or withdrawal.

Just pay attention and make any changes slowly.  And maybe try posting on an antidepressant forum (trazodone is technically an antidepressant).
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #3 on: October 05, 2011, 05:40:42 am »
I admittedly take melatonin pretty much every night.  I have for a long time.  I have been through so much crap in the past year and a half that now when I come to points where I am sleeping really well I even taper the melatonin a bit before not taking it to try and keep things in balance.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #4 on: October 05, 2011, 05:58:59 am »
[...],

You may want to check out the following web site and see if they have any taper info. for Trazodone:

http://survivingantidepressants.org/

Hope this helps.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #5 on: October 05, 2011, 09:00:21 pm »
Tapering is always a good idea. Our bodies alter chemistry in response to drugs, very often, so it takes time for our bodies to change back when we take away the medication.

But I don't think trazadone discontinuation is a big nasty affair. You are by now an expert taper-er. Design something that fits your time schedule and see how it goes.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #6 on: October 05, 2011, 09:23:24 pm »
[...],

I'm so glad you are sleeping again! I still have bad insomnia and take OTC meds most nights. When did your sleep come back?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #7 on: October 05, 2011, 09:34:59 pm »
[...],

I'm so glad you are sleeping again! I still have bad insomnia and take OTC meds most nights. When did your sleep come back?
My sleep is just now starting to come back. Some nights I'm actually feeling what I guess is a normal feeling... the nighttime exhaustion that will actually put you to sleep! (As opposed to the torturous benzo exhaustion that refuses to actually let you sleep). What a new world. Right now it's a cycle like: every 3 nights I can fall asleep by myself, and then I can't for a night or maybe two and it feels like it's always felt with the benzo. Of course, if I'm freaking out about anything (which is often) then I still can't fall asleep.

All of this makes me wonder if I could just start taking the trazodone as needed??  :-\ (Boy, has that gotten me into trouble in the past.... ::))

PS - i have no doubt yours will come back soon! Sleep was my biggest issue by far and it does get better :)
« Last Edit: October 05, 2011, 09:48:18 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Advice for getting off Trazodone?
« Reply #8 on: October 05, 2011, 11:18:31 pm »
[...], as you know I c/t once off Trazodone and it was a complete nightmare...I am down to 50mgs of 100mgs of Trazodone and I've taken away 1/8th  (6.25mgs) of a pill every couple of weeks..I am stabilizing at 50mgs right now..I'm still sleeping decently and am hopeful I can get off this. I am going it compounded into liquid form so that I can take 1mg away each week, I know that is probably super slow, and I can speed it up when I want to, but I am not going to trigger any w/d from it or irritate the remaining benzo w/d issues.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.